MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-58
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was discarded by the hospital.Hence, we could not conclusively determine the root cause of the defect.The patient had calcified vessels.It is likely the balloon got caught on the calcified region of the plaque causing the balloon to dislodge from the shaft when pulling the balloon during embolectomy.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of similar nature for devices from this lot.We therefore believe this is an isolated incident.
 
Event or Problem Description
During redo fem-fem crossover, the tip of an embolectomy catheter broke off inside a patient's artery.The piece was approximately 1.5cm long with the balloon attached.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key6612790
Report Number1220948-2017-00037
Device Sequence Number18911278
Product Code DXE
UDI-Device Identifier00840663100514
UDI-Public00840663100514
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/28/2021
Device Catalogue Number1601-58
Device Lot NumberSLC3700
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2017
Initial Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;